Posted by: Yvonne | 2011-09-15


Dear Dr,
I am on my second 10day course of Augmentin BD 1000mg 2xday antibiotics in one month for a Sinus infection which caused mucous in the lungs. I have been having physio to clear the lungs.
I have been having very bad palpitations and irregular heart beats with the second course of antibiotics. Could the palpitations be caused by the antibiotics? I was also taking Probiotics that contained Vit B1.
I have continued my daily 4km walks while on the meds could this have put a strain on the heart?
Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


The medication, the infection or the physical over-exertion, can be possible causes for your palpitations. You can ask your doctor for a 24 hour heart monitor test that will measure your heart's electric activity over a 24 hour period. This is essential to make a diagnosis and to prescribe the correct treatment.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.